MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products:.035x260 zip wire, 035x260 boston scientific amplatz super-stiff wire, terumo glide cath, 035x 260 bsc starter wire.Occupation: cath lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an attempted interventional procedure involving the left superficial femoral artery, a flexor high-flex ansel guiding sheath became stuck in the patient.Access was obtained in the right common femoral artery and resistance was reported as the device was advanced over the iliac bifurcation.The anatomy was not tortuous, scarred, or calcified; although, the bifurcation was reportedly high.The user attempted to advance another manufacturer's 0.035-inch wire guide and catheter through the sheath; however, they would not advance.Reportedly, imaging showed what appeared to be flattening of the sheath, which was in place less than one hour.Although the sheath became stuck in the patient, it was removed over another manufacturer's wire guide.The procedure was aborted due to the time involved with the sheath issue.No additional intervention was required and the patient has not experienced any adverse effects due to cancellation of the procedure.The patient will return for the planned intervention at a later date.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an attempted interventional procedure involving the left superficial femoral artery, a flexor high-flex ansel guiding sheath became stuck in the patient.Access was obtained in the right common femoral artery and resistance was reported as the device was advanced over the iliac bifurcation.The anatomy was not tortuous, scarred, or calcified; although, the bifurcation was reportedly high.The user attempted to advance another manufacturer's 0.035-inch wire guide and catheter through the sheath; however, they would not advance.Reportedly, imaging showed what appeared to be flattening of the sheath, which was in place less than one hour.Although the sheath became stuck in the patient, it was removed over another manufacturer's wire guide.The procedure was aborted due to the time involved with the sheath issue.No additional intervention was required and the patient has not experienced any adverse effects due to cancellation of the procedure.The patient will return for the planned intervention at a later date.Investigation ¿ evaluation a document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and trends.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Instructions for use sheath introduction 1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.How supplied upon removal from package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded patient anatomy contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10957936
Report Number1820334-2020-02251
Device Sequence Number19675344
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)230422(10)13150439
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number13150439
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight81